Alert archive / Michigan / Wind Advisories in 2005

Wind Advisory 4, NWS Marquette, MI

November 23, 2005Dickinson County, Menominee County, Michigan

NWS Marquette, MI issued this wind advisory at Nov 23, 2005, 8:22 PM CST for Dickinson County, Menominee County, Michigan. It took effect at Nov 23, 2005, 9:00 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Nov 23, 2005, 8:22 PM CST (02:22 UTC)
In effect from
Nov 23, 2005, 9:00 PM CST
Expired
Nov 24, 2005, 8:52 AM CST
In force
12 hr
Issued by
NWS Marquette, MI

Counties Dickinson County, MI, Menominee County, MI

The radar

The Marquette radar (KMQT), 86 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.4 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2005-11-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2005-11-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
960 m above ground
0-6 km bulk shear
101 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KMQT 240222
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
922 PM EST WED NOV 23 2005

...STRONG NORTHWEST WINDS TONIGHT...

.THE SHARP DIFFERENCE IN PRESSURE BETWEEN LOW PRESSURE JUST EAST
OF LAKE SUPERIOR AND ARCTIC HIGH PRESSURE OVER SOUTH CENTRAL
CANADA WILL CAUSE STRONG NORTHWEST WINDS OVER SOUTH CENTRAL
UPPER MICHIGAN TONIGHT. EXPECT THE WINDS TO DIMINISH A BIT ON
THURSDAY AS THE LOW PRESSURE CENTER MOVES FARTHER EAST.

MIZ011-012-241030-
/O.NEW.KMQT.WI.Y.0004.051124T0300Z-051124T1100Z/
DICKINSON-MENOMINEE-
INCLUDING THE CITIES OF...IRON MOUNTAIN...MENOMINEE
822 PM CST WED NOV 23 2005

...WIND ADVISORY IN EFFECT UNTIL 5 AM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM CST THURSDAY. 

EXPECT NORTHWEST WINDS TO GUST AS HIGH AS 45 MPH THROUGH THE
NIGHT. THESE STRONG WINDS WILL CAUSE BLOWING SNOW AND VISIBILITY
AS LOW AS ONE HALF MILE AT TIMES...ESPECIALLY IN OPEN AREAS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
KC
2 follow-up statements
000 
WWUS73 KMQT 240901
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
401 AM EST THU NOV 24 2005

...STRONG NORTHWEST WINDS WILL CONTINUE TODAY...

.A STRONG NORTHWEST FLOW ACROSS SOUTH CENTRAL UPPER MICHIGAN WILL
CONTINUE TODAY AS HIGH PRESSURE BUILDS INTO MINNESOTA AND STRONG
LOW PRESSURE EXITS TO THE EAST. THE WINDS TO DIMINISH LATE THIS
AFTERNOON AS THE HIGH PRESSURE AREA BUILDS INTO THE UPPER GREAT
LAKES. 

MIZ011-012-241715-
/O.EXT.KMQT.WI.Y.0004.000000T0000Z-051124T2300Z/
DICKINSON-MENOMINEE-
INCLUDING THE CITIES OF...IRON MOUNTAIN...MENOMINEE
301 AM CST THU NOV 24 2005

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM CST THIS AFTERNOON.

EXPECT NORTHWEST WINDS TO GUST AS HIGH AS 45 MPH THROUGH TODAY.
THESE STRONG WINDS WILL CAUSE BLOWING SNOW AND REDUCED VISIBILITY
AS LOW AS ONE HALF MILE AT TIMES...ESPECIALLY IN OPEN AREAS.

A WIND ADVISORY MEANS THAT WINDS GUSTING TO 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

LAROSA
000 
WWUS73 KMQT 241452
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
952 AM EST THU NOV 24 2005

...GUSTY NORTHWEST WINDS TODAY...

.LOW PRESSURE EXITING THE REGION HAS ALLOWED WINDS TO BEGIN TO DIMINISH 
OVER SOUTH CENTRAL UPPER MICHIGAN. THE STRONGEST WINDS WILL BE OVER
HIGHER TERRAIN AREAS AND NEAR THE BAY OF GREEN BAY SHORELINE.

MIZ011-012-241600-
/O.CAN.KMQT.WI.Y.0004.000000T0000Z-051124T2300Z/
DICKINSON-MENOMINEE-
INCLUDING THE CITIES OF...IRON MOUNTAIN...MENOMINEE
852 AM CST THU NOV 24 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS CANCELLED THE WIND ADVISORY.
NORTHWEST WINDS OF 20 TO 30 MPH WILL CONTINUE...WITH A FEW GUSTS TO
40 MPH LATE THIS MORNING INTO THE AFTERNOON. THE GUSTY WINDS MAY PRODUCE
LOCALIZED BLOWING SNOW IN OPEN AREAS. WINDS WILL DIMINISH BELOW 20
MPH THIS EVENING AND BECOME LIGHT LATER TONIGHT.

$$

JLA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this wind advisory went out at Nov 23, 8:05 PM CST, 17 minutes earlier.

Area forecast discussion, Nov 23, 8:05 PM CST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
905 PM EST WED NOV 23 2005

...PROLONGED SIGNIFICANT WIND/WAVE/LAKE EFFECT SNOW EVENT READY TO
BEGIN...
...TRAVEL IS NOT RECOMMENDED ACROSS COUNTIES BORDERING LAKE
SUPERIOR THROUGH THU NIGHT...

.DISCUSSION...
.SHORT TERM...
00Z RAOBS/LATEST WV IMAGERY AND RUC ANALYSIS SHOW DEEPENING UPR TROF
OVER EASTERN NAMERICA DOWNSTREAM OF HI AMPLITUDE RDG OVER THE W.
POTENT SHRTWV APRNT ON WV IMAGERY DIGGING SE ACRS LK SUP WITH
ASSOCIATED 984MB SFC LO NR WAWA. LARGE SCALE MSTR/WAD SN IN ADVANCE
OF THIS SHRTWV HAS NOW EXITED TO THE E...BUT VIGOROUS CAD IN STRG NW
FLOW BTWN DEPARTING SFC LO AND ARCTIC HI PRES OVER SCNTRL CAN IS
DRIVING BITTERLY COLD AIR IN ONTARIO SEWD ACRS LK SUP. H85 TEMP AT
YPL DOWN TO -27C...AND SFC TEMPS NOT TOO FAR NW OF LK SUP HAVE
FALLEN BLO 0F AS POLAR VORTEX OVER HUDSON BAY EARLIER PLUNGING SWD
THRU NW ONTARIO. WIND SPEEDS OVER LK SUP HAVE ALREADY GUSTED AS HI
AS 50KT AT STANNARD ROCK. MQT VWP SHOWS 330 WIND UP TO 45KT WITHIN
MIXED LYR UP TO 10K FT RAISED BY VIGOROUS CAD/MIXING OVER LK SUP. NW
WINDS HAVE GUSTED UP TO 50 MPH OVER THE MN ARROWHEAD IN ADVANCE OF
OBSVD 3HR PRES RISE MAX OF 6MB/3HR JUST N OF INL...AND 23Z TAMDAR
SDNG FM HIB SHOWS WIND SPEED UP TO 52KT AT TOP OF MIXED LYR AT
4350FT AGL. WHILE AIRMASS UPSTREAM OF LK SUP IS VERY COLD...00Z
INL/YPL SDNGS/TAMDAR SDNGS INDICATE THE AIRMASS IS ALSO QUITE DRY...
SFC DWPTS IN THE -10 TO -20F RANGE TO THE NW OF YPL. ALTHOUGH LES
BANDS WERE LOOKING TO BECOME MORE ORGANIZED A FEW HRS AGO WITH
GROWTH OF >=28DBZ ECHO...RECENT 88D IMAGERY DEPICTS MORE BLOTCHY
SHSN WITH LESS COVG OF >=28DBZ RETURNS...PSBL IMPACT OF VERY DRY AIR
AND STRG WINDS. WHILE IR STLT IMAGERY HINTS ACTIVITY WITHIN RADAR
RANGE IS MORE BLOTCHY VS THE MORE TYPICAL BANDED...THE STLT IMAGERY
HINTS THE SHSN ARE BECMG MORE BANDED OVER NORTHERN LK SUP...
ESPECIALLY DOWNSTREAM OF LK NIPIGON WHERE LK IS MOISTENING LLVLS.
EVEN THOUGH LES DOES NOT APPEAR PARTICULARLY IMPRESSIVE RIGHT NOW...
VSBY AT CMX FREQUENTLY REDUCED BLO 1SM IN BLSN.

NMRS FCST CONCERNS TNGT...INCLUDING WINDS/LES AND BLSN/GOING
HEADLINES.

OBSVD WINDS OVER LK SUP AND UPSTREAM IN MN SUPPORT GOING STORM WRNG
FOR LK SUP AND WRNGS FOR THE COUNTIES BORDERING LK SUP...ESPECIALLY
THOSE EXPOSED TO THE 330 WIND. ALTHOUGH MODELS SHOW PASSAGE OF PRES
RISE MAX TO THE S SOON AFTER MIDNGT...PRES GRADIENT FCST TO REMAIN
TIGHT WITH H925 WINDS 45-50KT OVER LK SUP THRU 12Z. LATEST LOCAL WRF
RUN SHOWS LLVL WIND SPEEDS MAXIMIZED IN SHARPER CNVGC FCST BY MODEL
AND 18Z NAM JUST OFFSHORE OF MUNISING...WITH 50KT WIND SPEEDS AT
10M. SO NO CHG TO STORM WRNG FOR LK SUP. WRF ALSO HINTS THAT A
DOMINANT BAND WL DVLP DOWNSTREAM OF MOISTENING ASSOCIATED WITH LK
NIPIGON/ ENHANCED LLVL CNVGC OVER NRN LK SUP TO THE NE OF ISLE
ROYALE AND STREAM TO NR MUNISING. CONSIDERING THE LONGER FETCH
LENGTH ACRS THE ERN LK AND FOCUSED CNVGC IN THIS AREA...SUSPECT
ALGER COUNTY WL BEAR THE BRUNT OF THE HEAVIEST SN/BLIZZARD
CONDITIONS TNGT. SHORTER FETCH LENGTH ACRS THE W SHOULD LIMIT SN
AMTS THERE A BIT...ESPECIALLY OVER THE KEWEENAW WHICH NEVER APPEARS
TO PICK UP AS MUCH SN IN HI WIND SCENARIOS. BUT WL MAINTAIN GOING
HEADLINES ANYWAY CONSIDERING STRG WINDS/POTENTIAL FOR SGNFT BLSN.

ONLY CHG PLANNED TO GOING HEADLINES IS TO ISSUE WIND ADVY FOR
DICKINSON/MNM COUNTIES. WINDS HAVE GUSTED AS HI AS 43 MPH AT IMT THE
LAST FEW HRS...AND WITH APRCH OF PRES RISE MAX AND STRONGER WINDS
OVER MN ARROWHEAD IN THE WAKE OF DIGGING SHRTWV TO THE NE HAVE OPTED
TO ADD THIS HEADLINE. WL ISSUE FOR ENTIRE NGT...BUT WINDS MAY
DIMINISH ONCE PRES RISE MAX PASSES TO THE S AFT 06Z. OTRW...MAINLY
JUST COSMETIC CHGS TO GOING FCST.

COORDINATED WITH GRB.

KC

.LONG TERM...
THURSDAY AND THURSDAY NIGHT...
ON THURSDAY AS THE UPPER LOW MOVES INTO SE ONTARIO AND THE SURFACE
LOW HEADS INTO NEW ENGLAND...THE WINDS WILL GRADUALLY TURN MORE
NORTHERLY AND DECREASE SOME...SHIFTING THE NW ORIENTED BANDS MORE
INTO THE CENTRAL U.P.. WITH MORE MOISTURE ENTERING IN THE LOW AND
MID LEVELS BEHIND THE UPPER LOW ALONG WITH WARMING 850MB
TEMPS...THESE BANDS WILL LIKELY INCREASE IN INTENSITY...ESPECIALLY
AS THEY MOVE INTO EASTERN MARQUETTE AND WESTERN ALGER COUNTIES AND
INTO WESTERN ONTONAGON/GOGEBIC COUNTIES LATE IN THE AFTERNOON.
NORTHERLY WINDS PERSIST INTO THURSDAY NIGHT...SO THESE LOCATIONS MAY
PICK UP ANYWHERE FROM 6 TO 8 INCHES DURING THE NIGHT PERIOD...
PERHAPS MORE.

FRIDAY...ALTHOUGH 850MB TEMPS HAVE WARMED TO AROUND -14C TO -16C AT
THIS POINT PER NAM/GFS...IT IS STILL PLENTY COLD ENOUGH TO KEEP LAKE
EFFECT GOING. PROBLEM IS THAT THE NAM/GFS BOTH SHOW A HIGH PRESSURE
RIDGE BUILDING IN DURING THE DAY WITH THE GFS TURNING WINDS AROUND
QUICKER TO THE SOUTHWEST THAN THE NAM. BASED ON TRENDS...PREFER THE
FASTER SOLUTION AND THUS HAVE ANY SNOW SHOWERS ALONG THE WISCONSIN
BORDER ENDING IN THE AFTERNOON. NUMEROUS SNOW SHOWERS SHOULD
CONTINUE ELSEWHERE ALONG LAKE SUPERIOR AND INTO SCHOOLCRAFT
COUNTY...BUT WITH DRIER AIR MOVING IN...ACCUMULATIONS SHOULD BE
LOWER.

NOTE...SNOWFALL TOTALS FOR THIS ENTIRE LAKE EFFECT EVENT COULD
EASILY REACH 2 FEET IN SOME LOCATIONS...PARTICULARLY OVER WESTERN
ALGER COUNTY AND THE HIGHER TERRAIN OF WESTERN GOGEBIC/WESTERN
ONTONAGON COUNTIES. HOWEVER...WITH SO MUCH BLOWING SNOW TONIGHT AND
THURSDAY...IT MAY BE DIFFICULT TO COME UP WITH ACCURATE SNOWFALL
MEASUREMENTS. GIVEN THE STRONG WINDS AND POTENTIAL FOR WHITEOUT
CONDITIONS...ANY TRAVEL SHOULD BE DONE ONLY IN AN
EMERGENCY...ESPECIALLY ALONG THE KEWEENAW PENINSULA AND FROM
MARQUETTE EAST.

FRIDAY NIGHT INTO SATURDAY...WESTERN RIDGE IS PROGGED TO BREAK DOWN
THROUGH FRIDAY AS STRONG PACIFIC SHRTWVS RUN INTO IT AS SHOWN BY ALL
MODELS. ONE SHRTWV IS SENT FROM NORTHERN CALIFORNIA ON FRI TOWARDS
THE DESERT SOUTHWEST ON SATURDAY. THIS SHRTWV BECOMES MORE OF AN
ISSUE FOR THE EXTENDED. MEANWHILE THE UPPER RIDGE IS SHOVED EASTWARD
TOWARDS UPPER MICHIGAN...BUT GETS FLATTENED AS IT RUNS INTO THE
UPPER TROUGH. NONETHELESS...IT IS ENOUGH TO GET THE HIGH PRESSURE
RIDGE TO PUSH EASTWARD...CAUSING LOW LEVEL WINDS TO TURN TO THE
SOUTHWEST. 850MB TEMPS REMAINING BELOW -12C AND SW WINDS WILL RESULT
IN LAKE EFFECT SNOW SHOWERS OFF OF LAKE MICHIGAN...MOVING INTO
SOUTHERN SCHOOLCRAFT COUNTY LATE FRIDAY NIGHT THEN PERSISTING
THROUGH SATURDAY. UKMET/GFS/NAM ALSO SHOW A WARM FRONT HEADING
NORTHWARD FRIDAY NIGHT AS A RESULT OF THE RIDGE MOVING EASTWARD.
ISENTROPIC LIFT AHEAD OF THIS FRONT WILL LIKELY SPREAD SOME SNOW
ACROSS WISCONSIN FRIDAY NIGHT AND THEN NORTHEASTWARD ACROSS THE CWA
SATURDAY BEFORE ENDING SATURDAY EVENING. SINCE IT IS A WEAK SYSTEM
WITH LITTLE MOISTURE TO WORK WITH...DO NOT IMAGINE THERE WILL BE
MUCH SNOW...PROBABLY 1 TO 3 INCHES AS SEEN WITH TODAYS WARM
ADVECTION SNOW.

EXTENDED (SUNDAY THROUGH WEDNESDAY)...AFTER A LITTLE BETTER MODEL
AGREEMENT YESTERDAY...MODELS NOW HAVE DIFFERING IDEAS ON THE SHRTWV
DIGGING INTO THE DESERT SOUTHWEST. THIS SHRTWV...WHICH DEVELOPS INTO
AN UPPER LOW BY SUNDAY EVENING...CREATES HAVOC FOR THE REST OF THE
EXTENDED. TYPICALLY WHEN SHRTWVS DIG INTO THE DESERT SOUTHWEST...
THEY USUALLY TAKE A WHILE TO EJECT OUT BECAUSE OF THE RIDGING THAT
DEVELOPS OUT AHEAD OF THEM IN THE SOUTHEAST U.S.. THEREFORE WOULD
PREFER A SLOWER IDEA. THIS HAS BEEN A TREND IN THE LATEST
GFS...CANADIAN AND ECMWF RUNS BEGINNING WITH THE 12Z ECMWF
YESTERDAY. 00Z UKMET HAS ALSO TRENDED SLOWER. THEREFORE FOR NOW WILL
FOLLOW THE 06Z GFS RUN FOR DETAILS WHICH IS SIMILAR TO WHAT HPC
FOLLOWED. IT IS ALSO POSSIBLE THE 00Z ECMWF COULD PAN OUT...WHICH
NOW THE 12Z GFS HAS TRENDED TOWARDS. THE SO FUTURE SHIFTS WILL NEED
TO WATCH THE EXTENDED.

UPPER LEVEL TROUGH OVER THE GREAT LAKES THIS THANKSGIVING IS PROGGED
TO EJECT OUT ACROSS THE CANADIAN MARITIMES ON SUNDAY AS RIDGING
DEVELOPS OVER THE CWA. THIS RIDGING AGAIN SHOULD RESULT IN A DRY DAY
SUNDAY. PLENTY OF HIGH CLOUDS WILL BE STREAMING IN HOWEVER...KEEPING
TEMPS DOWN. SHRTWV IN THE SOUTHWEST SHOULD BEGIN EJECTING OUT ACROSS
THE CENTRAL PLAINS SUNDAY NIGHT...BRINGING A SURFACE LOW NEAR
OKLAHOMA TO THE QUAD CITIES AREA ON MONDAY. WARM ADVECTION AHEAD OF
THIS SHOULD BRING SOME SNOW INTO THE U.P....POSSIBLY MIXED WITH RAIN
IN THE SOUTHEAST HALF WHERE 850MB TEMPS RISE TO 4C. THIS SYSTEM IS
THEN PROGGED TO MOVE ACROSS SAULT SAINTE MARIE ON TUESDAY...WITH
MORE SNOW AND RAIN TO SIMILAR AREAS AFFECTED ON MONDAY. BOTH THE GFS
AND ECMWF SHOW ANOTHER SHRTWV DROPPING INTO THE SOUTHWEST ON WED
WHILE A TROUGH LINGERS BACK ACROSS THE CWA FROM THE SYSTEM THAT
MOVED THROUGH THE AREA ON TUE. THEREFORE WILL MAINTAIN A CHANCE OF
SNOW ON WED.

AGAIN...THIS EXTENDED PERIOD IS LOW CONFIDENCE DUE TO MODEL
DISAGREEMENTS WITH REGARD TO THE DESERT SOUTHWEST SHRTWV. SHOULD A
SOLUTION LIKE THE GFS OR ECMWF PAN OUT...PRECIPITATION TYPE ISSUES
OF SNOW...SLEET...FREEZING RAIN AND RAIN WILL OCCUR FOR MONDAY AND
TUESDAY.

COORDINATED WITH GRB AND APX...THANKS.

AJ

&&

.MQT...WATCHES/WARNINGS/ADVISORIES...
 STORM WARNING LAKE SUPERIOR.
 BLIZZARD WARNING IN EFFECT UNTIL 7 PM EST THU
     MIZ001>003-006-007-085.
 WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST FRI
     MIZ004-005-009-010-084-013-014.
 WIND ADVY TNGT MIZ011-012.

&&
Hazardous weather outlook, Nov 23, 4:10 PM CST, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
510 PM EST WED NOV 23 2005

MIZ001>007-009>014-084-085-241300-
ALGER-BARAGA-DELTA-DICKINSON-GOGEBIC-IRON-KEWEENAW-LUCE-MARQUETTE-
MENOMINEE-NORTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-ONTONAGON-
SOUTHERN HOUGHTON-SOUTHERN SCHOOLCRAFT-
510 PM EST WED NOV 23 2005

...HEAVY LAKE EFFECT SNOW AND STRONG WINDS EXPECTED TONIGHT THROUGH
THURSDAY NIGHT NEAR LAKE SUPERIOR...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST AND CENTRAL UPPER
MICHIGAN.

.DAY ONE...TONIGHT AND THURSDAY

EXPECT LAKE EFFECT SNOW SHOWERS...HEAVY AT TIMES...OVER WEST AND
CENTRAL UPPER MICHIGAN TONIGHT AND THURSDAY. SNOW ACCUMULATIONS BY
SUNSET THURSDAY SHOULD RANGE FROM OF 3 TO 14 INCHES...WITH THE
GREATEST AMOUNTS OVER THE HIGHER TERRAIN FROM NEAR IRONWOOD TO
BERGLAND AND ROCKLAND...OVER THE HURON MOUNTAINS...AND FROM SKANDIA
TO CHATHAM...SHINGLETON...SENEY AND PINE STUMP JUNCTION. STRONG
NORTHWEST WINDS GUSTING TO AROUND 40 MPH WILL CAUSE BLIZZARD
CONDITIONS IN OPEN AREAS...ESPECIALLY NEAR LAKE SUPERIOR...AS
CONSIDERABLE BLOWING AND DRIFTING SNOW REDUCES VISIBILITY TO NEAR
ZERO. WINDS MAY GUST AS HIGH AS 55 MPH TONIGHT AND THURSDAY MORNING
OVER THE KEWEENAW PENINSULA AND ALONG THE LAKE SUPERIOR SHORE...
ESPECIALLY EAST OF MARQUETTE. SEE THE LATEST WINTER WEATHER
STATEMENTS FOR COMPLETE DETAILS ON THIS SEVERE WINTER WEATHER EVENT.

LIGHTER SNOWFALL AND WINDS ARE EXPECTED OVER SOUTH CENTRAL UPPER
MICHIGAN.

STORM FORCE WINDS ARE EXPECTED ON LAKE SUPERIOR TONIGHT AND THURSDAY
MORNING WITH FREEZING SPRAY EXPECTED LATE TONIGHT AND THURSDAY. THE
STRONG WINDS WILL GENERATE WAVES OF 20 TO 25 FEET ON EASTERN LAKE
SUPERIOR THROUGH THURSDAY. THE HIGH WAVES MAY CAUSE LOCALIZED BEACH
EROSION AND OVERWASH ONTO ROADWAYS FROM MARQUETTE TO WHITEFISH
POINT.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY

SNOW AND WIND WILL GRADUALLY DIMINISH THURSDAY NIGHT INTO FRIDAY...
BUT SIGNIFICANT SNOW ACCUMULATIONS WILL STILL OCCUR NEAR LAKE
SUPERIOR. SEE THE LATEST WINTER WEATHER STATEMENTS FOR COMPLETE
DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...PLEASE RELAY SNOWFALL AND HIGH WIND REPORTS TO THE
NATIONAL WEATHER SERVICE.

ADDITIONAL WEATHER INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL:

HTTP://WWW.WEATHER.GOV/MQT (ALL LOWER CASE)

ROLFSON

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 24, 3:47 PM CSTSnow and Blowing Snow AdvisoryMQTBaraga, Gogebic, Houghton, Keweenaw, Luce, Ontonagon and 1 more11 hr

Nearby

Wind Advisories in Michigan, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.